Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ans

help! how long till the peeling goes away!

Recommended Posts

i am new to this...

i recently began taking doxycycline (morning and evening) and also using retin-a at night. the retin-a makes my face very peely(if that is even a word). i wouldn't say it is dry necesarily, but my skin is constantly falling off! i am wondering how long this will last??? i can't take it much longer. if don't wear makeup my scars are horribly obvious and my skin is red! but if i wear makeup it only makes my flakey skin more obvious!

i did a lot of the creams and pills when i was younger, but gave up a few years ago because nothing worked. about a week ago i went to the doctors hoping to be put on accutane, becasue i'm just over the acne...i am 24 years old and i've been dealing with acne for over half my life...anyways, the doctor refused saying my acne is not severe enough. I admit that it is definately mild or moderate, but it is without a doubt very persistant. Doc told me that if i take the meds, and use the cream for 3 months without results, he would put me on the accutane. But i am already so frustrated with the cream that i am ready to quit taking it.

i wanted on meds to help my face, but instead of just having embarassing acne, i now add embarassing peeling to the mix...what gives?

enough of my ramblings and sob story. . . anyone have any advice? my main concern is the peeling...when does it stop, does it ever stop, does anything help? i use proactive to wash my face with and it has definately helped keep my acne under control better than anything i have ever got from the doctor. I also use expensive moisturizers, i try and take the best care of my skin that i can...i am so frustrated because nothing seems to work!

welp. i think that is it. . .

thanks a million :)

Share this post


Link to post
Share on other sites

It sounds like Retin A may be too harsh for your skin. Maybe talk to your doctor about switching to Retin A micro or Differin instead and see if that works better.

Or back off the dosage. Every other night instead of every night.

Share this post


Link to post
Share on other sites

thats what retin a is meant to do. it sheds the top layer of your skin so oil and dead skin cells dont build up and cause pimples. the peeling will not "go away" because that means its not working. but it will become less apparent after a few weeks. in the shower, use cleanser with smalll microbeads and rub your skin in circles with your fingertips to get rid of the flakies. proactiv might be too strong for your skin with the retin a ... retin a makes your skin really sensitive. i used retin a micro .1% for like a year and i did notice it made my red marks and acne scars appear a lot worse. talk to your derm for other suggestions. good luck!

oh yeah and try using cetaphil moisturizing lotion for dry/sensitive skin.. it works wonders! it can get greasy though but you wont haver flakies anymore

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×